Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS San Angelo, TX

February 22, 2000Callahan County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Feb 22, 2000, 5:43 PM CST for Callahan County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2000, 5:43 PM CST (23:43 UTC)
Expired
Feb 22, 2000, 6:15 PM CST
In force
32 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Callahan County, TX

The radar

The Dyess AFB radar (KDYX), 29 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 22, 1:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WUUS54 KSJT 222351
SVRSJT
TXC059-230015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
543 PM CST TUE FEB 22 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALLAHAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 615 PM CST

* AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF ATWELL...OR ABOUT 17 MILES
  SOUTHEAST OF CLYDE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATWELL...PUTNAM AT 550 PM CST

THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 2:36 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Feb 22, 2:36 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
236 PM CST TUE FEB 22 2000

POTENT UPPER SHORTWAVE TO MOVE EAST ACROSS TX TONIGHT...LIFTING OUT
TO THE NORTHEAST TO MISSISSIPPI RIVER ON WEDNESDAY. WEAK SHORTWAVE
RIDGING DEVELOPS INTO TX WEDNESDAY NIGHT...AS NEXT SHORTWAVE MOVES
EAST TO CA/NV/AZ REGION. THIS NEXT SHORTWAVE TO LIFT OUT NORTHEAST
TOWARD CO/NM/OK PANHANDLE REGION ON THURSDAY. MAIN WEATHER FOCUS
ACROSS CWFA IS SEVERE WEATHER THREAT THIS AFTERNOON THROUGH EARLY
TONIGHT. WILL TAYLOR POPS THIS EVENING AND EARLY TONIGHT TO ADJUST
FOR EXPECTED POSITION OF SQUALL LINE.

LINE OF THUNDERSTORMS FILLING IN AS IT MOVES INTO OUR WESTERN
COUNTIES THIS AFTERNOON. WEAK SURFACE WAVE EXPECTED TO FORM OVER
NORTH TX THIS AFTERNOON IN RESPONSE TO EJECTING UPPER SHORTWAVE. WEAK
PACIFIC FRONT TO OVERTAKE DRYLINE AND MOVE EASTWARD ACROSS CWFA.
SHOULD EXIT OUR EASTERN COUNTIES AROUND MIDNIGHT. PER SPC OUTLOOK...
COMBINATION OF LARGE SCALE ASCENT...SURFACE CONVERGENCE...AND
DESTABILIZATION ALONG WITH DEEP LAYER SHEAR TO RESULT IN SOME SEVERE
STORMS WITH ISOLATED TORNADOES. DRY AIR TO MOVE IN TONIGHT. COLD
ADVECTION WILL BE QUITE WEAK...AND HIGHS ON WEDNESDAY SHOULD ONLY BE
A FEW DEGREES COOLER THAN TODAY. EXPECT BREEZY CONDITIONS EARLY
TONIGHT WITH WINDS DECREASING OVERNIGHT. ON THURSDAY...SURFACE LOW TO
DEVELOP NE CORNER OF NM OR SE COLORADO. SOUTHERLY SURFACE WINDS
SHOULD INCREASE INTO BREEZY CATEGORY CENTRAL AND NORTHERN COUNTIES.
PACIFIC FRONT TO MOVE INTO FAR WEST TX LATE THURS AFTERNOON...THEN
CONTINUE ACROSS CWFA THURS NIGHT. WITH DECENT SUNSHINE THURS AND
WARMER 850 MILLIBAR TEMPERATURES...WILL GO WITH HIGHS CLOSER TO FAN
GUIDANCE.

IN THE EXTENDED...UPPER TROUGH TO DEEPEN OVER GREAT PLAINS ON FRIDAY
BEFORE MOVING EASTWARD. THIS TO BRING SHOT OF COOLER AIR INTO REGION.

ABI 048/073/046/078 2000
SJT 050/074/041/078 0000
JCT 050/075/037/075 2000

.SJT...CAUTION ON AREA LAKES TONIGHT ENTIRE CWFA.

19

In the hours before

Special weather statement, Feb 22, 5:08 PM CST, 35 minutes before
TXZ049-054-064-065-071-098-113-127-230000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CST TUE FEB 22 2000

...TORNADO WATCH FOR THE FOLLOWING COUNTIES HAS BEEN CANCELED...

IRION...STERLING...COKE...HASKELL...FISHER...NOLAN...JONES...
TAYLOR...

THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE COUNTIES...AS DRIER
AND MORE STABLE AIR HAS MOVED IN BEHIND THE EXITING LINE OF
THUNDERSTORMS.

14

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:40 PM CSTSevere Thunderstorm WarningSJTFisher, Nolan50 min
Feb 22, 3:24 PM CSTSevere Thunderstorm WarningSJTNolan, Taylor66 min
Feb 22, 4:17 PM CSTTornado WarningSJTTaylor43 min
Feb 22, 4:33 PM CSTSevere Thunderstorm WarningSJTCallahan, Shackelford57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.